Girls on Tamoxifen know that it has the reputation for causing weight gain and preventing weight loss. That makes sense. The weight gain after menopause that many women experience is attributed to the drop in estrogen, and who has less estrogen in their systems than women taking a drug that blocks it all over their bodies? And yet, there is little to no scientific evidence that Tamoxifen is to blame for the post cancer diagnosis weight gain. According to a recent study
A study of women receiving hormone therapies such as tamoxifen as part of their treatment for breast cancer has found that the number and seriousness of side effects they experienced were influenced by their expectations. The study found that women who had higher expectations of suffering more and worse side-effects before their treatment began did, in fact, experience more after two years of adjuvant hormone therapy.1
I, for one, had blamed almost three years of tamoxifen for my weight gain, sore joints, loss of mobility and insomnia. However, after purchasing a softer mattress my sore joints disappeared, my mobility returned and the insomnia was largely gone, so I began to wonder if my weight gain had more to do with what I put in my mouth and lack of exercise than the dreaded drug.
So I dragged out the weights and bought some protein powder and decided to prove, one way or another, if an ordinary 51 year old woman, with some simple equipment, a vague knowledge of nutrition and faltering will power could regain what she’d lost since her confidence in her body was undermined by the shocking diagnosis of C.
More to the point, can I create a significant change by christmas?
Here then, is the obligatory pre-transformation, daggy, in the mirror, selfie.
I currently weigh 58.6kg, 160cm, and %body fat…lots.